Alert archive / West Virginia / Freeze Warnings in 2009

Freeze Warning 2, NWS Charleston, WV

April 7, 200917 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio

NWS Charleston, WV issued this freeze warning at Apr 7, 2009, 10:29 AM EDT for 17 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It took effect at Apr 8, 2009, 1:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 10:29 AM EDT (14:29 UTC)
In effect from
Apr 8, 2009, 1:00 AM EDT
Expired
Apr 8, 2009, 10:00 AM EDT
In force
9 hr
Issued by
NWS Charleston, WV
All 30 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Cabell County, WV, Calhoun County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 071429
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 AM EDT TUE APR 7 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
024>026-072230-
/O.CAN.KRLX.FZ.W.0001.000000T0000Z-090407T1500Z/
/O.UPG.KRLX.FZ.A.0001.090408T0500Z-090408T1400Z/
/O.NEW.KRLX.FZ.W.0002.090408T0500Z-090408T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON
1029 AM EDT TUE APR 7 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT WEDNESDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT WEDNESDAY.
THIS WARNING REPLACES THE FREEZE WATCH THAT WAS IN EFFECT. 

THE FREEZE WARNING THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN
CANCELLED...AS TEMPERATURES HAVE CLIMBED AT OR ABOVE FREEZING.

THE GROWING SEASON IS CURRENTLY UNDERWAY FOR NORTHEAST
KENTUCKY... SOUTHEAST OHIO...AND MUCH OF THE LOWLANDS OF WEST
VIRGINIA. LOW TEMPERATURES WEDNESDAY MORNING ARE FORECAST TO RANGE
IN THE UPPER 20S TO LOWER 30S ACROSS THE REGION...NECESSITATING
THE FREEZE WARNING.

TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS FROM THE FREEZING
TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL SENSITIVE CROPS AND
VEGETATION.

&&

$$
3 follow-up statements
000 
WWUS71 KRLX 071932
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT TUE APR 7 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
024>026-080345-
/O.CON.KRLX.FZ.W.0002.090408T0500Z-090408T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON
332 PM EDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM WEDNESDAY.

THE GROWING SEASON IS CURRENTLY UNDERWAY FOR NORTHEAST
KENTUCKY... SOUTHEAST OHIO...AND MUCH OF THE LOWLANDS OF WEST
VIRGINIA.

LOW TEMPERATURES WEDNESDAY MORNING ARE FORECAST TO BE A FEW
DEGREES COLDER THAN DAWN TUESDAY. READINGS ARE EXPECTED TO BOTTOM
OUT IN THE UPPER 20S TO LOWER 30S AROUND SUNRISE ON WEDNESDAY. A
FEW OF THE USUAL COLDER SPOTS MAY REACH DOWN INTO THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE SENSITIVE CROPS AND
VEGETATION. TAKE PRECAUTIONS TO PROTECT THOSE PLANTS THAT ARE
SENSITIVE TO THESE FREEZING TEMPERATURES.

&&

$$

KTB
000 
WWUS71 KRLX 080216
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EDT TUE APR 7 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
024>026-081030-
/O.CON.KRLX.FZ.W.0002.090408T0500Z-090408T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON
1016 PM EDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY. 

THE GROWING SEASON IS CURRENTLY UNDERWAY FOR NORTHEAST KENTUCKY...
SOUTHEAST OHIO...AND MUCH OF THE LOWLANDS OF WEST VIRGINIA.

LOW TEMPERATURES AT DAWN ARE FORECAST TO BE A FEW DEGREES COLDER
THAN THOSE OBSERVED EARLY ON TUESDAY...AS THE CLOUDS THIN AND
DISSIPATE OVERNIGHT. 

READINGS ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO LOWER 30S
AROUND SUNRISE ON WEDNESDAY. THE USUAL COLDER SPOTS...AWAY FROM
TOWNS AND RIVERS...MAY REACH DOWN INTO THE MID 20S.

EVEN THOUGH WINDS WILL DIMINISH...THEY SHOULD CONTINUE TO STIR.
AS A RESULT...A SIGNIFICANT FROST IS NOT EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE SENSITIVE CROPS AND
VEGETATION. TAKE PRECAUTIONS TO PROTECT THOSE PLANTS THAT ARE
SENSITIVE TO THESE FREEZING TEMPERATURES.

&&

$$


KTB
000 
WWUS71 KRLX 080802
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
402 AM EDT WED APR 8 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
024>026-081400-
/O.CON.KRLX.FZ.W.0002.000000T0000Z-090408T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON
402 AM EDT WED APR 8 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

THE GROWING SEASON IS CURRENTLY UNDERWAY FOR NORTHEAST KENTUCKY...
SOUTHEAST OHIO...AND MUCH OF THE LOWLANDS OF WEST VIRGINIA.

LOW TEMPERATURES AT DAWN ARE FORECAST TO BE A FEW DEGREES COLDER
THAN THOSE OBSERVED EARLY ON TUESDAY...AS THE CLOUDS THIN AND
DISSIPATE OVERNIGHT.

LOW TEMPERATURES THIS MORNING ARE EXPECTED TO RANGE IN THE UPPER
20S TO LOWER 30S ACROSS MUCH OF THE REGION. SOME RURAL LOCATIONS
MAY EXPERIENCE TEMPERATURES AS LOW AS THE MID 20S THIS MORNING.

EVEN THOUGH WINDS HAVE DECREASED ACROSS THE REGION
OVERNIGHT...THERE WILL STILL BE ENOUGH WIND PRESENT TO PREVENT
WIDESPREAD FROST FROM FORMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE SENSITIVE CROPS AND
VEGETATION. TAKE PRECAUTIONS TO PROTECT THOSE PLANTS THAT ARE
SENSITIVE TO THESE FREEZING TEMPERATURES.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 7, 6:43 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 7, 6:43 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
643 AM EDT TUE APR 7 2009

.SYNOPSIS...
ABUNDANT LOW LEVEL MOISTURE PERSISTS IN LARGE COOL POOL TODAY. LOW
PRESSURE SYSTEM MOVES THROUGH WEDNESDAY NIGHT...FOLLOWED BY A
LARGER...MORE COMPLEX SYSTEM THURSDAY NIGHT THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MUCH COOLER AIR IN PLACE ACROSS THE FORECAST AREA THIS MORNING AS
UPPER LEVEL TROUGH CONTINUES TO DEEPEN OVER THE REGION. ENOUGH COLD
AIR IN PLACE THAT PRECIPITATION IS FALLING AS SNOW ACROSS THE ENTIRE
CWA. AS MENTIONED IN PREVIOUS DISCUSSION...MUCH OF THE GUIDANCE
APPEARS TO BE GOING TOO WARM TODAY WITH H8 TEMPERATURES OF AROUND
-9C...SO HAVE CONTINUED TO KEEP MAX TEMPERATURE FORECAST FOR TODAY
ON THE COOL SIDE. AS WITH PREVIOUS FORECAST...THINKING THERE WILL BE
SOME BREAKS IN THE CLOUDS TODAY THAT COULD HELP TO GENERATE SOME
INSTABILITY SHOWERS ACROSS THE REGION TODAY...SO HAVE CONTINUED TO
MAINTAIN CHANCE TO LIKELY POPS ACROSS MUCH OF THE FORECAST AREA THIS
AFTERNOON/EARLY EVENING. EXPECTING PRECIPITATION ACROSS THE REGION
TODAY TO REMAIN AS EITHER SNOW OR A RAIN/SNOW MIX...AS MODEL
SOUNDINGS INDICATE ABUNDANT COLD AIR ALOFT...AND DRY AIR NEAR THE
SURFACE. FLOW BECOMES MORE WESTERLY WEDNESDAY MORNING AS THE LOW
PRESSURE SYSTEM CONTINUES TO LIFT NORTH...GRADUALLY PUTTING AN END
TO THE UPSLOPE SNOW SHOWERS.

WINTER WEATHER ADVISORY CONTINUES UNTIL 6 PM TODAY FROM FAYETTE
NORTH TO RANDOLPH AND POCAHONTAS COUNTIES FOR SNOW. EXPECTING
ADDITIONAL ACCUMULATIONS TODAY OF 1 TO 3 INCHES ABOVE 2000
FEET...AND 2 TO 4 INCHES ABOVE 3000 FEET. UPSLOPE SNOW SHOWERS
EXPECTED TO END BY WEDNESDAY MORNING.

FREEZE WARNING ALSO REMAINS IN EFFECT ACROSS THE EASTERN KENTUCKY
ZONES...WEST VIRGINIA LOWLANDS...AND SE OHIO UNTIL 11 AM. THE FREEZE
WATCH FOR WEDNESDAY MORNING WILL LIKELY NEED TO BE UPGRADED TO A
WARNING LATER TODAY.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
WEDNESDAY PROVIDES AN EVER SO BRIEF RESPITE IN THIS ACTIVE WEATHER
PATTERN AS FLOW BACKING TO THE SW AND CESSATION OF COLD ADVECTION BY
12Z BRINGS UPSLOPE EVENT TO A CLOSE.  WEAK SURFACE RIDGING BUILDS IN
FROM THE S BRIEFLY EARLY ON.

SMALL BUT VIGOROUS CLIPPER SYSTEM COMES THROUGH WED NT.  BASICALLY
USED A BLEND OF MODEL TIMING.  UPPER SYSTEM IS SHARP ENOUGH TO
GENERATE STRONG LIFT FOR A BRIEF PERIOD OF TIME.  COUPLED WITH
ASSOCIATED COLD POCKET ALOFT WHICH STEEPENS MID LEVEL LAPSE
RATES...ADDED THUNDER TO THE FORECAST ALONG WITH RAISING POPS TO
HIGH CHANCE.  STAYED AWAY FROM LIKELY THOUGH IN LIGHT OF SMALL SIZE
AND TIMING AND PLACEMENT UNCERTAINTY.  AS SYSTEM PULLS SE LATE WED
NT...AIR MASS COULD ACTUALLY BECOME COLD ENOUGH FOR SNOW ACROSS THE
HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS...WITH A HIGH
ACCUMULATION POSSIBLE.

WEAK SURFACE HIGH PRESSURE MOVES THROUGH THU IN THE WAKE OF THE
CLIPPER.  WARM ADVECTION SETS UP ACROSS THE AREA THU NT INTO FRI
BRINGING RAIN INTO THE AREA.  WARM ADVECTION INITIALLY SETS UP
ACROSS NW PORTION OF THE AREA THU NT.  FOR FRI THRU FRI NT...AT
LEAST TWO LOW PRESSURE WAVE MOVE E ALONG THE FRONT...PULLING THE
FRONT S THROUGH THE AREA...SPREADING RAIN THROUGHOUT.  STAYED WITH
LIKELY POPS FOR NOW AT THIS DISTANCE.  ALSO MAINTAINED THUNDERSTORM
MENTION IN FORECAST WITH INFLUX OF WARM AND INCREASINGLY WARM AIR
THU NT INTO FRI AND DECENT DYNAMICS WITH LAST WAVE LATE FRI INTO
FRI NT.

REDUCED CLOUDS AND THEREFORE RAISED HIGHS A BIT WED IN THE SHORT
BREAK BETWEEN SYSTEMS.  LOWS WED NT LOOKED GOOD INCLUDING BELOW
FREEZING TEMPERATURES ACROSS THE HIGHER TERRAIN OF THE NORTHERN
MOUNTAINS AS THE CLIPPER GOES BY.  PEELED BACK A BIT ON HIGHS N THU
REFLECTING N-S BAROCLINIC ZONE ACROSS THE AREA.  USED SOMETHING
CLOSE TO THE BIAS CORRECTED VERSIONS OF THE ADJMET AND MOSGUIDE FOR
LOWS THU NT WHICH BASICALLY REMOVED SOME ODD POCKETS IN THE PREVIOUS
GRID.  HIGHS FRI AND LOWS FRI NT LOOKED GOOD BUT RAISED DEW POINTS A
LITTLE BIT THAT TIME PERIOD WITH THE MOISTURE LADEN SYSTEM COMING
THROUGH.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
LOWERED HIGHS SAT A BIT TOWARD LATEST MEX AND ISC.  REST SAME AS
PREVIOUS.

MODELS SHOW CLIPPER SYSTEM DROPPING INTO THE AREA. ECMWF AND GEM
SHARPER WITH THE TROUGH VERSUS THE LESS DEFINED GFS. FOCUSED MOST OF
THE PRECIP ACROSS SOUTHERN AREAS. THIS WILL BE MAINLY A RAIN EVENT
WITH A COATING OF SNOW POSSIBLE IN THE HIGHER ELEVATIONS. A SHORT
BREAK IN THE ACTION COMES ON THURSDAY. MODELS LIFT A WARM FRONT
TOWARD THE AREA THURSDAY NIGHT AND THEN STALL IT. ON FRIDAY A WAVE
OF LOW PRESSURE IS EXPECTED TO RIDE ALONG THE FRONT. A HEALTHY
AMOUNT OF RAIN IS LIKELY...WITH AN INCH OR MORE POSSIBLE IN SOME
AREAS. IN ADDITION SOME INSTABILITY MAY ALLOW FOR THUNDERSTORMS TO
DEVELOP. THE SYSTEM FINALLY PULLS AWAY ON SATURDAY WITH SOME UPSLOPE
SHOWERS LINGERING. SUNDAY LOOKS TO BE A DRY DAY IN ADVANCE OF
ANOTHER SYSTEM ON MONDAY.

THE HPC GRIDS WERE USED AS A BASIS FOR THE FORECAST...WITH SOME
MODIFICATIONS. TEMPERATURES WERE MOSTLY IN LINE WITH GFS AND
ENSEMBLE GUIDANCE.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE REGION
TODAY...CREATING WIDESPREAD MVFR AND ISOLATED IFR CONDITIONS. BULK
OF PRECIPITATION IS EXPECTED TO REMAIN SOUTH OF THE OHIO RIVER AND
OVER HIGHER TERRAIN. SURFACE WINDS ACROSS THE REGION WILL CONTINUE
TO REMAIN GUSTY...WITH GUSTS UP TO 30 KTS POSSIBLE OVER THE HIGHER
TERRAIN. PRECIPITATION WILL GRADUALLY TAPER OFF AND CEILINGS IMPROVE
ACROSS MUCH OF THE REGION BY 00Z...ALTHOUGH SOME LOWER CEILINGS AND
VISIBILITIES WILL PERSIST ACROSS THE HIGHER TERRAIN. MODERATE TO
STRONG NW WINDS ALOFT.

AVIATION OUTLOOK /BEYOND 12Z WEDNESDAY/...
IFR CONDITIONS POSSIBLE IN PCPN ALONG WARM FRONT ON FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     WVZ005>011-013>019-024>026.
     FREEZE WARNING UNTIL 11 AM EDT THIS MORNING FOR WVZ005>011-
     013>019-024>026.
     WINTER WEATHER ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     WVZ036>038-046-047.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     OHZ066-067-075-076-083>087.
     FREEZE WARNING UNTIL 11 AM EDT THIS MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     KYZ101>103-105.
     FREEZE WARNING UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...SL/TRM
NEAR TERM...SL
SHORT TERM...TRM
LONG TERM...CL
AVIATION...SL
Hazardous weather outlook, Apr 7, 5:07 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
507 AM EDT TUE APR 7 2009

WVZ036>038-046-047-080915-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
507 AM EDT TUE APR 7 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL
MOUNTAINS OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ020-027>035-039-040-080915-
DICKENSON-BUCHANAN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-UPSHUR-BARBOUR-
507 AM EDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND THE
SOUTHERN MOUNTAINS AND NORTH CENTRAL LOWLANDS OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-024>026-
080915-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
507 AM EDT TUE APR 7 2009

...FREEZE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MOST OF THE LOWLANDS OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM

Nearby

Freeze Warnings in West Virginia, 2009Freeze Warnings in Ohio, 2009Freeze Warnings in Kentucky, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.